Alert archive / New York / Small Craft Advisories in 2009

Small Craft Advisory 97, NWS Buffalo, NY

December 5, 2009

NWS Buffalo, NY issued this small craft advisory at Dec 5, 2009, 3:20 PM EST. It took effect at Dec 6, 2009, 10:00 AM EST. It was in force for 21 hr.

The area

The counties it named.

The facts

Issued
Dec 5, 2009, 3:20 PM EST (20:20 UTC)
In effect from
Dec 6, 2009, 10:00 AM EST
Expired
Dec 7, 2009, 7:00 AM EST
In force
21 hr
Issued by
NWS Buffalo, NY

The text

As transmitted, in the capitals the NWS used until 2016.

090 
WHUS71 KBUF 052020
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
320 PM EST SAT DEC 5 2009

LOZ042-043-060430-
/O.NEW.KBUF.SC.Y.0097.091206T1500Z-091207T0600Z/
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN
BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
320 PM EST SAT DEC 5 2009

...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM SUNDAY TO 1 AM EST
MONDAY...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 10 AM SUNDAY TO 1 AM EST
MONDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LOZ044-060430-
/O.NEW.KBUF.SC.Y.0097.091206T1500Z-091207T1000Z/
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
320 PM EST SAT DEC 5 2009

...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM SUNDAY TO 5 AM EST
MONDAY...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 10 AM SUNDAY TO 5 AM EST
MONDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LOZ045-060430-
/O.NEW.KBUF.SC.Y.0097.091206T1800Z-091207T1100Z/
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT
LAWRENCE RIVER-
320 PM EST SAT DEC 5 2009

...SMALL CRAFT ADVISORY IN EFFECT FROM 1 PM SUNDAY TO 6 AM EST
MONDAY...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 1 PM SUNDAY TO 6 AM EST
MONDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

SAGE
5 follow-up statements
715 
WHUS71 KBUF 060314
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
1014 PM EST SAT DEC 5 2009

LOZ042-043-061115-
/O.CON.KBUF.SC.Y.0097.091206T1500Z-091207T0600Z/
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN
BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
1014 PM EST SAT DEC 5 2009

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 AM SUNDAY TO
1 AM EST MONDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 AM SUNDAY TO
1 AM EST MONDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LOZ044-061115-
/O.CON.KBUF.SC.Y.0097.091206T1500Z-091207T1000Z/
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
1014 PM EST SAT DEC 5 2009

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 AM SUNDAY TO
5 AM EST MONDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 AM SUNDAY TO
5 AM EST MONDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LOZ045-061115-
/O.CON.KBUF.SC.Y.0097.091206T1800Z-091207T1100Z/
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT
LAWRENCE RIVER-
1014 PM EST SAT DEC 5 2009

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 PM SUNDAY TO
6 AM EST MONDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 PM SUNDAY TO 6 AM
EST MONDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
765 
WHUS71 KBUF 060923
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
423 AM EST SUN DEC 6 2009

LOZ044-061730-
/O.EXT.KBUF.SC.Y.0097.091206T1500Z-091207T1400Z/
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
423 AM EST SUN DEC 6 2009

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 10 AM THIS MORNING TO
9 AM EST MONDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT FROM 10 AM THIS MORNING
TO 9 AM EST MONDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LOZ045-061730-
/O.EXT.KBUF.SC.Y.0097.091206T1800Z-091207T1400Z/
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT
LAWRENCE RIVER-
423 AM EST SUN DEC 6 2009

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 1 PM THIS AFTERNOON TO
9 AM EST MONDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT FROM 1 PM THIS
AFTERNOON TO 9 AM EST MONDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LOZ042-043-061730-
/O.CON.KBUF.SC.Y.0097.091206T1500Z-091207T0600Z/
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN
BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
423 AM EST SUN DEC 6 2009

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING
TO 1 AM EST MONDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING
TO 1 AM EST MONDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

RSH
777 
WHUS71 KBUF 061505
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
1005 AM EST SUN DEC 6 2009

LOZ042-043-062315-
/O.CON.KBUF.SC.Y.0097.000000T0000Z-091207T0600Z/
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN
BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
1005 AM EST SUN DEC 6 2009

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST MONDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST MONDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LOZ044-062315-
/O.CON.KBUF.SC.Y.0097.000000T0000Z-091207T1400Z/
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
1005 AM EST SUN DEC 6 2009

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM EST MONDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM EST MONDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LOZ045-062315-
/O.CON.KBUF.SC.Y.0097.091206T1800Z-091207T1400Z/
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT
LAWRENCE RIVER-
1005 AM EST SUN DEC 6 2009

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM EST MONDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM EST MONDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

SAGE
498 
WHUS71 KBUF 062110
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
410 PM EST SUN DEC 6 2009

LOZ042-043-070515-
/O.EXT.KBUF.SC.Y.0097.000000T0000Z-091207T0800Z/
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN
BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
410 PM EST SUN DEC 6 2009

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 AM EST MONDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 3 AM EST MONDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LOZ044-070515-
/O.EXT.KBUF.SC.Y.0097.000000T0000Z-091207T1000Z/
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
410 PM EST SUN DEC 6 2009

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 AM EST MONDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 5 AM EST MONDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LOZ045-070515-
/O.EXT.KBUF.SC.Y.0097.000000T0000Z-091207T1200Z/
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT
LAWRENCE RIVER-
410 PM EST SUN DEC 6 2009

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 AM EST MONDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 7 AM EST MONDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

SAGE
424 
WHUS71 KBUF 070306
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
1006 PM EST SUN DEC 6 2009

LEZ040-041-070900-
/O.EXB.KBUF.SC.Y.0097.000000T0000Z-091207T0900Z/
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
1006 PM EST SUN DEC 6 2009

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 AM EST MONDAY...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 4 AM EST MONDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LOZ042-043-070800-
/O.CON.KBUF.SC.Y.0097.000000T0000Z-091207T0800Z/
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN
BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
1006 PM EST SUN DEC 6 2009

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM EST MONDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM EST MONDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LOZ044-071000-
/O.CON.KBUF.SC.Y.0097.000000T0000Z-091207T1000Z/
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
1006 PM EST SUN DEC 6 2009

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST MONDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST MONDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LOZ045-071115-
/O.CON.KBUF.SC.Y.0097.000000T0000Z-091207T1200Z/
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT
LAWRENCE RIVER-
1006 PM EST SUN DEC 6 2009

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST MONDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST MONDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this small craft advisory went out at Dec 5, 12:47 PM EST, 2 hours 33 minutes earlier.

Area forecast discussion, Dec 5, 12:47 PM EST, 2 hours 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
1247 PM EST SAT DEC 5 2009

.SYNOPSIS...
HIGH PRESSURE BUILDING FROM THE OHIO VALLEY WILL BRING AN END TO
LAKE EFFECT SNOW TODAY BUT A COASTAL LOW MAY SPREAD SOME FLURRIES
OVER THE SOUTHERN TIER AND WESTERN FINGER LAKES THIS AFTERNOON AND
EVENING. SOME LIGHT LAKE EFFECT SNOW IS POSSIBLE ON SUNDAY...THEN A
CLIPPER WILL BRING A GENERAL LIGHT SNOW ON MONDAY. A STRONGER WINTER
STORM IS POSSIBLE FOR MID WEEK WITH MUCH COLDER CONDITIONS FOR THE
END OF THE WEEK.

&&

.NEAR TERM /THROUGH TONIGHT/...
UPDATE AS OF 10 AM...
FORECAST ON TRACK AT THIS TIME. AFTER VIEWING SATELLITE LOOPS
HOWEVER...CLOUDINESS WILL HANG A LITTLE LONGER. WE WILL STILL
BRING IN PARTIAL CLEARING LATE FOR THE NORTHWEST ZONES.

4 AM DISCUSSION BELOW...
WHILE A DEEP H5 TROUGH REMAINS PARKED OVER THE UPPER GREAT LAKES
REGION THIS MORNING...A SFC BASED RIDGE EXTENDS FROM THE LOWER
MISSISSIPPI VALLEY ACROSS THE OHIO VALLEY TO NEW ENGLAND. THIS
PLACES OUR REGION DIRECTLY UNDER THE RIDGE WHERE GENERALLY FAIR
UNEVENTFUL WEATHER WILL TAKE PLACE.

THE ONLY INTERESTING WEATHER THIS MORNING WILL BE SOME RESIDUAL LAKE
EFFECT FLURRY ACTIVITY THAT WILL CONTINUE TO FADE AWAY AS A WEAK LOW
LEVEL FLOW AND A HIGHLY SHEARED BOUNDARY LAYER WILL BE IN PLACE.

THE SFC HIGH WILL REMAIN OVER OUR FORECAST AREA THROUGH THE
DAY...BUT MID AND HIGH LEVEL CLOUDS WILL STREAM ACROSS THE REGION
FROM THE SOUTH AS A STORM SYSTEM WILL MOVE UP THE MID ATLANTIC
COAST. THE THICKEST CLOUD COVER BY MIDDAY WILL BE ACROSS THE FINGER
LAKES REGION AND PORTIONS OF THE WRN SOUTHERN TIER WHERE SOME
FLURRIES WILL BE POSSIBLE. MEASUREABLE PCPN FROM THE COASTAL STORM
SYSTEM WILL REMAIN TO THE EAST OF OUR REGION.

TEMPS TODAY WILL CLIMB TO NEAR NORMAL EARLY DEC VALUES...WITH TEMPS
BY MID AFTERNOON RANGING FROM THE UPPER 30S ACROSS THE MAJORITY OF
THE REGION TO THE LOW 30S ACROSS PARTS OF THE WRN SOUTHERN TIER AND
ALSO ACROSS THE TUG HILL.

THE SFC BASED HIGH WILL BUILD ACROSS THE SOUTHERN APPALACHIANS
TONIGHT WHILE THE DEEP H5 TROUGH WILL FLATTEN AND LIFT OUT ACROSS
EASTERN CANADA. THIS WILL SET UP A WEST TO NORTHWEST FLOW OF -10C
H85 AIR OVER LAKES ERIE AND ONTARIO. WHILE THE FLOW WILL BE HIGHLY
SHEARED AT FIRST...THE FLOW WILL BECOME MUCH ALIGNED AS THE NIGHT
PROGRESSES. THIS WILL ENABLE LAKE EFFECT SNOW SHOWERS TO DEVELOP
ACROSS THE WRN SOUTHERN TIER AND ALSO SOUTHEAST OF LK ONTARIO WHERE
AN INCH OR SO OF ACCUMULATION WILL BE POSSIBLE.

&&

.SHORT TERM /SUNDAY THROUGH TUESDAY/...
WEAK ANTICYCLONIC SURFACE WINDS WILL BRING THE CHANCE OF LIGHT LAKE
EFFECT SNOW TO THE EAST OF LAKE ERIE AND SOUTHEAST OF LAKE ONTARIO
ON SUNDAY MORNING AS 850MB TEMPS REMAIN IN THE -10C TO -11C RANGE.
THESE AREAS OF SCATTERED SNOW SHOWERS WILL DISSIPATE OFF LAKE ERIE
AND WILL LIFT BACK TO THE NORTH DURING THE AFTERNOON AND EVENING OFF
LAKE ONTARIO.

A WEAK CLIPPER PASSING ACROSS THE REGION WILL BRING A CHANCE OF
LIGHT SNOW OR RAIN/SNOW MIX TO MUCH OF THE FORECAST AREA ON
MONDAY...AND LIKELY CHANCES OF A GENERAL LIGHT SNOW TO THE NORTH
COUNTRY. COLD NORTHWEST WINDS WILL RETURN ON MONDAY NIGHT AND
TUESDAY MORNING WITH SOME AREAS OF LAKE EFFECT SNOW TO THE EAST AND
SOUTHEAST OF THE LAKES...GOING WITH CHANCE POPS FOR NOW. HIGH
PRESSURE WILL BUILD CROSS THE REGION ON TUESDAY AFTERNOON WITH
ABUNDANT SUNSHINE EXPECTED.

&&

.LONG TERM /TUESDAY NIGHT THROUGH FRIDAY/...
TUESDAY NIGHT WILL BE QUIET FOR MOST OF THE NIGHT ALTHOUGH THERE
WILL BE AN INCREASE IN CLOUDINESS AND A CHANCE OF SNOW ALONG THE
WESTERN EDGE OF THE FORECAST AREA LATE IN THE NIGHT.

THE NEXT STORM SYSTEM TO APPROACH THE REGION FROM THE WEST COULD BE
SHAPING UP TO BE A SIGNIFICANT WINTER STORM FOR THE FORECAST AREA.
GFS AND ECMWF ARE COMING CLOSER TO A COMMON SOLUTION IN TRACKING THE
STORM CENTER FROM THE FOUR CORNERS REGION ON TUESDAY TO THE CENTRAL
PLAINS AND LOWER MIDWEST ON TUESDAY NIGHT...THEN TO THE SOUTHCENTRAL
GREAT LAKES STATES BY 12Z WEDNESDAY. THE MAIN LOW WILL MOVE INTO
SOUTHERN ONTARIO BY WEDNESDAY AFTERNOON AS A COASTAL LOW DEVELOPS
NEAR CHESAPEAKE BAY.

WHEREAS BOTH GFS AND ECMWF WERE SHOWING A WARMER PATTERN ON PREVIOUS
MODEL RUNS...THE DEVELOPMENT OF THE COASTAL LOW WILL ON THE 00Z RUNS
SHOW THAT THE WARMER AIR IN THE LOWER LEVELS WILL BE REDIRECTED TO
THE COASTAL REGION AND A LONG ISENTROPIC SLOPE TO THE LOW OVER
SOUTHERN ONTARIO WILL SUPPORT BETTER LIFT INTO COLDER AIR...THUS
MORE OF A SNOW SCENARIO FOR WESTERN NEW YORK. WILL HAVE MOSTLY SNOW
THROUGH WEDNESDAY...POSSIBLY A MIX IN THE LAKE PLAINS DURING THE
AFTERNOON.

GFS 6 HOUR SNOW TOTALS SHOW THE BEST  SNOW ACCUMS TO BE WEST OF THE
GENESEE VALLEY...AND MAINLY OVER THE NIAGARA FRONTIER. THE PLACEMENT
OF THE GREATEST SNOW ACCUMS WILL LIKELY CHANGE BY THE TIME THIS
SYSTEM ACTUALLY REACHES WESTERN NY...BUT IS STILL LOOKS LIKE THERE
WILL BE SIGNIFICANT WINTER STORM AND SNOW ACCUMULATION IN STORE FOR
MID WEEK...SOMEWHERE WITHIN THE FORECAST AREA.

THE OTHER FACTOR TO TAKE INTO ACCOUNT WILL BE THE WINDS ASSOCIATED
WITH THIS PATTERN. A LOOK AT THE 1.5 PVU FIELD SHOWS A DEEP
INTRUSION ASSOCIATED WITH THE MAIN SURFACE LOW AT 12Z WEDNESDAY
TRACKING OVER  WESTERN TO CENTRAL NY BETWEEN 12Z AND 18Z. I LIKE TO
USE THE LEADING GRADIENT OF THIS PV INTRUSION TO TIME THE ONSET OF
GUSTY WINDS AND THE POTENTIAL FOR CONVECTION. THIS PV INTRUSION IS
ALSO COINCIDENT WITH A 6-HOUR DROP OF 13-16 MILLIBARS DURING THE
SAME TIMEFRAME...BOTH PARAMETERS POINTING TO A VERY WINDY DAY FOR
WEDNESDAY. ANOTHER PV INTRUSION DURING WEDNESDAY NIGHT...EVEN
DEEPER...WILL BE ACCOMPANYING THE COLD FRONT WRAPPING AROUND THE
SOUTHERN FLANK OF THE ONTARIO LOW AND SHOWS INDICATIONS OF
SUPPORTING A SQUALLY LINE A HEAVIER SNOW ALONG THE COLD FRONT.

THE MAIN CENTER OF THE LOW IS FORECAST TO MOVE TO THE GULF OF SAINT
LAWRENCE DURING THURSDAY NIGHT AND ONWARD TO LABRADOR ON
FRIDAY...WHILE HIGH PRESSURE BUILDS INTO THE MIDDLE ATLANTIC STATES.
THE COLD NORTHWEST FLOW BETWEEN THESE TWO SYSTEMS WILL GENERATE
LAKE EFFECT SNOW THURSDAY THROUGH FRIDAY.

&&

.AVIATION /18Z SATURDAY THROUGH THURSDAY/...
VFR CONDITIONS WILL CONTINUE ACROSS THE REGION THE REST OF TODAY
AS LOW LEVEL RIDGING PERSISTS FROM QUEBEC TO THE OHIO VALLEY. OUR
REGION WILL BE ON THE PERIPHERY OF A MID ATLANTIC LOW MOVING
NORTHEAST ALONG THE EASTERN SEABOARD. THIS WILL PRODUCE A
WIDESPREAD CLOUD SHIELD BUT MOST CIGS WIL BE ABOVE 12K FEET.

AS THE SFC BASED RIDGE CONSOLIDATES TO OUR SOUTH TONIGHT A
WESTERLY FLOW WILL BECOME ESTABLISHED. THIS WILL ALLOW SOME
NUISANCE LAKE EFFECT ACTIVITY TO SET UP WELL SOUTH OF BUFFALO AND
ALSO SOUTH OF WATERTOWN. VFR CONDITIONS WILL THUS REMAIN IN PLACE
FOR TONIGHT... EXCEPT FOR KJHW WHERE CIGS/VSBYS WILL DROP TO AT
LEAST MVFR LEVELS.

OUTLOOK...
SUNDAY AFTERNOON...VFR WITH A CHANCE OF SNOW SHOWERS EAST OF LK
ONTARIO.
MONDAY...VFR/MVFR WITH A CHANCE OF SNOW.
TUESDAY...VFR.
WEDNESDAY...MVFR/IFR WITH RAIN/SNOW. PSBL LOW LEVEL WIND SHEAR.
THURSDAY...MVFR/IFR SNOW SHOWERS. STRONG SURFACE WINDS LIKELY.

&&

.MARINE...
HIGH PRESSURE BUILDING ACROSS THE REGION WILL SLACKEN WINDS ON THE
LAKES TODAY. SOUTHWEST TO WESTERLY WINDS WILL INCREASE AGAIN ON
SUNDAY WITH A POSSIBILITY OF SMALL CRAFT ADVISORIES BECOMING
NECESSARY FOR SUNDAY THROUGH MONDAY MORNING. DURING MIDWEEK...A
STRONG WINTER STORM WILL BRING WINDS CLOSE TO GALES ON WEDNESDAY AND
THURSDAY.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...NONE.
MARINE...NONE.

&&

SYNOPSIS...WCH
NEAR TERM...RSH/SAGE
SHORT TERM...WCH
LONG TERM...WCH
AVIATION...RSH/SAGE
MARINE...WCH
Hazardous weather outlook, Dec 5, 7:14 AM EST, 8 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
714 AM EST SAT DEC 5 2009

NYZ001>008-010>014-019>021-085-061215-
NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS-
NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA-
CATTARAUGUS-ALLEGANY-SOUTHERN ERIE-
714 AM EST SAT DEC 5 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEW
YORK.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

DEEP LOW PRESSURE WILL LIFT NORTHEAST ACROSS THE OHIO VALLEY LATE
TUESDAY NIGHT AND WEDNESDAY. THIS STRENGTHENING STORM SYSTEM WILL
LIFT JUST TO THE WEST OF OUR REGION WEDNESDAY NIGHT THEN WILL
EXIT ACROSS THE ST LAWRENCE VALLEY ON THURSDAY.

WHILE IT WILL BECOME WINDY AHEAD OF THE FEATURE ON WEDNESDAY...
POWERFUL WINDS WILL BUFFET THE ENTIRE REGION IN THE WAKE OF THE
STORM SYSTEM ON THURSDAY. THERE IS INCREASING CONFIDENCE THAT
THE ANOMALOUSLY DEEP STORM WILL TAKE A CLIMATOLOGICALLY FAVORED
TRACK FOR HIGH WINDS...SO SPECIAL ATTENTION WILL HAVE TO BE GIVEN
TO THIS UPCOMING EVENT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LEZ020-040-041-LOZ042>045-062>065-SLZ022-024-061215-
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
714 AM EST SAT DEC 5 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE
ONTARIO AND SAINT LAWRENCE RIVER.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

RSH

Nearby

Small Craft Advisories in New York, 2009Every small craft advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.